March  2013, 12(2): 735-754. doi: 10.3934/cpaa.2013.12.735

Long-time dynamics of the parabolic $p$-Laplacian equation

1. 

Department of Mathematics, Faculty of Science, Hacettepe University, Beytepe 06800, Ankara, Turkey, Turkey

Received  July 2011 Revised  March 2012 Published  September 2012

In this paper, we study the long-time behaviour of solutions of Cauchy problem for the parabolic $p$-Laplacian equation with variable coefficients. Under the mild conditions on the coefficient of the principal part and without upper growth restriction on the source function, we prove that this problem possesses a compact and invariant global attractor in $L^2(R^n)$.
Citation: Pelin G. Geredeli, Azer Khanmamedov. Long-time dynamics of the parabolic $p$-Laplacian equation. Communications on Pure and Applied Analysis, 2013, 12 (2) : 735-754. doi: 10.3934/cpaa.2013.12.735
References:
[1]

R. Temam, "Infinite-Dimensional Dynamical Systems in Mechanics and Physics," Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1988.

[2]

A. V. Babin and M. I. Vishik, Attractors of differential evolution equations in unbounded domain, Proc. Roy. Soc. Edinburg, 116A (1990), 221-243. doi: 10.1017/S0308210500031498.

[3]

A. V. Babin and M. I. Vishik, "Attractors of Evolution Equations," Studies in Mathematics and its Applications, 25, North-Holland Publishing Co., Amsterdam, 1992.

[4]

E. Feireisl, Ph. Laurencot, F. Simondon and H. Toure, Compact attractors for reaction diffusion equations in $R^n$, C. R. Acad. Sci. Paris Ser. I, 319 (1994), 147-151.

[5]

B. Wang, Attractors for reaction diffusion equations in unbounded domains, Physica D, 128 (1999), 41-52.

[6]

M. Efendiev and S. Zelik, The attractor for a nonlinear reaction-diffusion system in an unbounded domain, Comm. Pure Appl. Math., 54 (2001), 625-688. doi: 10.1002/cpa.1011.

[7]

J. M. Arrieta, J. W. Cholewa, T. Dlotko and A. Rodriguez-Bernal, Asymptotic behavior and attractors for reaction diffusion equations in unbounded domains, Nonlinear Analysis: Theory, Methods & Applications, 56 (2004), 515 - 554. doi: 10.1016/j.na.2003.09.023.

[8]

A. N. Carvalho, J. W. Cholewa and T. Dlotko, Global attractors for problems with monotone operators, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 2 (1999), 693-706.

[9]

A. N. Carvalho and C. B. Gentile, Asymptotic behavior of non-linear parabolic equations with monotone principial part, J. Math. Anal. Appl., 280 (2003), 252-272. doi: 10.1016/S0022-247X(03)00037-4.

[10]

M. Nakao and N. Aris, On global attractor for nonlinear parabolic equation of $m$-Laplacian type, J. Math. Anal. Appl., 331 (2007), 793-809. doi: 10.1016/j.jmaa.2006.08.044.

[11]

M. Yang, C. Sun and C. Zhong, Global attractors for $p$-Laplacian equation, J. Math. Anal. Appl., 337 (2007), 1130-1142. doi: 10.1016/j.jmaa.2006.04.085.

[12]

M. Nakao and C. Chen, On global attractor for a nonlinear parabolic equation of $m$-Laplacian type in $R^n$, Funkcialaj Ekvacioj, 50 (2007), 449-468. doi: 10.1619/fesi.50.449.

[13]

C. Chen, L. Shi and H. Wang, Existence of a global attractors in $L^p$ for $m$-Laplacian parabolic equation in $R^n$, Boundary Value Problems, 2009 (2009), 1-17. doi: 10.1155/2009/563767.

[14]

A. Kh. Khanmamedov, Existence of a global attractor for the parabolic equation with nonlinear Laplacian principal part in an unbounded domain, J. Math. Anal. Appl., 316 (2006), 601-615. doi: 10.1016/j.jmaa.2005.05.003.

[15]

A. Kh. Khanmamedov, Global attractors for one dimensional $p$-Laplacian equation, Nonlinear Analysis: Theory, Methods & Applications, 71 (2009), 155-171. doi: 10.1016/j.na.2008.10.037.

[16]

M. Yang, C. Sun and C. Zhong, Existence of a global attractor for a $p$-Laplacian equation in $R^n$, Nonlinear Analysis: Theory, Methods and Applications, 66 (2007), 1-13. doi: 10.1016/j.na.2005.11.004.

[17]

C. T. Anh and T. D. Ke, Long time behavior for quasilinear parabolic equations involving weighted p-Laplacian operators, Nonlinear Analysis: Theory, Methods & Applications, 71 (2009), 4415-4422. doi: 10.1016/j.na.2009.02.125.

[18]

C. T. Anh and T. D. Ke, On quasilinear parabolic equations involving weighted p-Laplacian operators, Nonlinear Differential Equations and Applications, 17 (2010), 195-212. doi: 10.1007/s00030-009-0048-3.

[19]

A. Kh. Khanmamedov, Global attractors for 2-D wave equations with displacement-dependent damping, Math. Methods Appl. Sci., 33 (2010), 177-187. doi: 10.1002/mma.1161.

[20]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys Monographs, 49, American Mathematical Society, 1997.

[21]

J. Simon, Compact sets in the space $L_p(0, T;B)$, Annali Mat. Pura Appl., 146 (1987), 65-96. doi: 10.1007/BF01762360.

[22]

M. A. Krasnoselskii and Y. B. Rutickii, "Convex Functions and Orlicz Spaces," P. Noordhoff Ltd., Groningen, 1961.

[23]

J.-L. Lions and E. Magenes, "Non-homogeneous Boundary Value Problems and Applications," 1, Springer-Verlag, New York-Heidelberg, 1972.

[24]

O. A. Ladyzhenskaya, On the determination of minimal global attractors for the Navier-Stokes equations and other partial differential equations, Uspekhi Mat. Nauk, 42 (1987), 25- 60; Russian Math. Surveys, 42 (1987), 27-73 (English Transl.). doi: 10.1070/RM1987v042n06ABEH001503.

show all references

References:
[1]

R. Temam, "Infinite-Dimensional Dynamical Systems in Mechanics and Physics," Applied Mathematical Sciences, 68, Springer-Verlag, New York, 1988.

[2]

A. V. Babin and M. I. Vishik, Attractors of differential evolution equations in unbounded domain, Proc. Roy. Soc. Edinburg, 116A (1990), 221-243. doi: 10.1017/S0308210500031498.

[3]

A. V. Babin and M. I. Vishik, "Attractors of Evolution Equations," Studies in Mathematics and its Applications, 25, North-Holland Publishing Co., Amsterdam, 1992.

[4]

E. Feireisl, Ph. Laurencot, F. Simondon and H. Toure, Compact attractors for reaction diffusion equations in $R^n$, C. R. Acad. Sci. Paris Ser. I, 319 (1994), 147-151.

[5]

B. Wang, Attractors for reaction diffusion equations in unbounded domains, Physica D, 128 (1999), 41-52.

[6]

M. Efendiev and S. Zelik, The attractor for a nonlinear reaction-diffusion system in an unbounded domain, Comm. Pure Appl. Math., 54 (2001), 625-688. doi: 10.1002/cpa.1011.

[7]

J. M. Arrieta, J. W. Cholewa, T. Dlotko and A. Rodriguez-Bernal, Asymptotic behavior and attractors for reaction diffusion equations in unbounded domains, Nonlinear Analysis: Theory, Methods & Applications, 56 (2004), 515 - 554. doi: 10.1016/j.na.2003.09.023.

[8]

A. N. Carvalho, J. W. Cholewa and T. Dlotko, Global attractors for problems with monotone operators, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat., 2 (1999), 693-706.

[9]

A. N. Carvalho and C. B. Gentile, Asymptotic behavior of non-linear parabolic equations with monotone principial part, J. Math. Anal. Appl., 280 (2003), 252-272. doi: 10.1016/S0022-247X(03)00037-4.

[10]

M. Nakao and N. Aris, On global attractor for nonlinear parabolic equation of $m$-Laplacian type, J. Math. Anal. Appl., 331 (2007), 793-809. doi: 10.1016/j.jmaa.2006.08.044.

[11]

M. Yang, C. Sun and C. Zhong, Global attractors for $p$-Laplacian equation, J. Math. Anal. Appl., 337 (2007), 1130-1142. doi: 10.1016/j.jmaa.2006.04.085.

[12]

M. Nakao and C. Chen, On global attractor for a nonlinear parabolic equation of $m$-Laplacian type in $R^n$, Funkcialaj Ekvacioj, 50 (2007), 449-468. doi: 10.1619/fesi.50.449.

[13]

C. Chen, L. Shi and H. Wang, Existence of a global attractors in $L^p$ for $m$-Laplacian parabolic equation in $R^n$, Boundary Value Problems, 2009 (2009), 1-17. doi: 10.1155/2009/563767.

[14]

A. Kh. Khanmamedov, Existence of a global attractor for the parabolic equation with nonlinear Laplacian principal part in an unbounded domain, J. Math. Anal. Appl., 316 (2006), 601-615. doi: 10.1016/j.jmaa.2005.05.003.

[15]

A. Kh. Khanmamedov, Global attractors for one dimensional $p$-Laplacian equation, Nonlinear Analysis: Theory, Methods & Applications, 71 (2009), 155-171. doi: 10.1016/j.na.2008.10.037.

[16]

M. Yang, C. Sun and C. Zhong, Existence of a global attractor for a $p$-Laplacian equation in $R^n$, Nonlinear Analysis: Theory, Methods and Applications, 66 (2007), 1-13. doi: 10.1016/j.na.2005.11.004.

[17]

C. T. Anh and T. D. Ke, Long time behavior for quasilinear parabolic equations involving weighted p-Laplacian operators, Nonlinear Analysis: Theory, Methods & Applications, 71 (2009), 4415-4422. doi: 10.1016/j.na.2009.02.125.

[18]

C. T. Anh and T. D. Ke, On quasilinear parabolic equations involving weighted p-Laplacian operators, Nonlinear Differential Equations and Applications, 17 (2010), 195-212. doi: 10.1007/s00030-009-0048-3.

[19]

A. Kh. Khanmamedov, Global attractors for 2-D wave equations with displacement-dependent damping, Math. Methods Appl. Sci., 33 (2010), 177-187. doi: 10.1002/mma.1161.

[20]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys Monographs, 49, American Mathematical Society, 1997.

[21]

J. Simon, Compact sets in the space $L_p(0, T;B)$, Annali Mat. Pura Appl., 146 (1987), 65-96. doi: 10.1007/BF01762360.

[22]

M. A. Krasnoselskii and Y. B. Rutickii, "Convex Functions and Orlicz Spaces," P. Noordhoff Ltd., Groningen, 1961.

[23]

J.-L. Lions and E. Magenes, "Non-homogeneous Boundary Value Problems and Applications," 1, Springer-Verlag, New York-Heidelberg, 1972.

[24]

O. A. Ladyzhenskaya, On the determination of minimal global attractors for the Navier-Stokes equations and other partial differential equations, Uspekhi Mat. Nauk, 42 (1987), 25- 60; Russian Math. Surveys, 42 (1987), 27-73 (English Transl.). doi: 10.1070/RM1987v042n06ABEH001503.

[1]

Linfang Liu, Xianlong Fu. Existence and upper semicontinuity of (L2, Lq) pullback attractors for a stochastic p-laplacian equation. Communications on Pure and Applied Analysis, 2017, 6 (2) : 443-474. doi: 10.3934/cpaa.2017023

[2]

Bo You, Yanren Hou, Fang Li, Jinping Jiang. Pullback attractors for the non-autonomous quasi-linear complex Ginzburg-Landau equation with $p$-Laplacian. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1801-1814. doi: 10.3934/dcdsb.2014.19.1801

[3]

Xuping Zhang. Pullback random attractors for fractional stochastic $ p $-Laplacian equation with delay and multiplicative noise. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1695-1724. doi: 10.3934/dcdsb.2021107

[4]

T. F. Ma, M. L. Pelicer. Attractors for weakly damped beam equations with $p$-Laplacian. Conference Publications, 2013, 2013 (special) : 525-534. doi: 10.3934/proc.2013.2013.525

[5]

Jacson Simsen, José Valero. Global attractors for $p$-Laplacian differential inclusions in unbounded domains. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 3239-3267. doi: 10.3934/dcdsb.2016096

[6]

Kerstin Does. An evolution equation involving the normalized $P$-Laplacian. Communications on Pure and Applied Analysis, 2011, 10 (1) : 361-396. doi: 10.3934/cpaa.2011.10.361

[7]

Robert Stegliński. On homoclinic solutions for a second order difference equation with p-Laplacian. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 487-492. doi: 10.3934/dcdsb.2018033

[8]

Michael Filippakis, Alexandru Kristály, Nikolaos S. Papageorgiou. Existence of five nonzero solutions with exact sign for a $p$-Laplacian equation. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 405-440. doi: 10.3934/dcds.2009.24.405

[9]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[10]

Mohammad A. Rammaha, Daniel Toundykov, Zahava Wilstein. Global existence and decay of energy for a nonlinear wave equation with $p$-Laplacian damping. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4361-4390. doi: 10.3934/dcds.2012.32.4361

[11]

Stanislav Nikolaevich Antontsev, Serik Ersultanovich Aitzhanov, Guzel Rashitkhuzhakyzy Ashurova. An inverse problem for the pseudo-parabolic equation with p-Laplacian. Evolution Equations and Control Theory, 2022, 11 (2) : 399-414. doi: 10.3934/eect.2021005

[12]

Shun Uchida. Solvability of doubly nonlinear parabolic equation with p-laplacian. Evolution Equations and Control Theory, 2022, 11 (3) : 975-1000. doi: 10.3934/eect.2021033

[13]

Anhui Gu. Weak pullback mean random attractors for non-autonomous $ p $-Laplacian equations. Discrete and Continuous Dynamical Systems - B, 2021, 26 (7) : 3863-3878. doi: 10.3934/dcdsb.2020266

[14]

Xin-Guang Yang, Marcelo J. D. Nascimento, Maurício L. Pelicer. Uniform attractors for non-autonomous plate equations with $ p $-Laplacian perturbation and critical nonlinearities. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1937-1961. doi: 10.3934/dcds.2020100

[15]

Pavel Jirásek. On Compactness Conditions for the $p$-Laplacian. Communications on Pure and Applied Analysis, 2016, 15 (3) : 715-726. doi: 10.3934/cpaa.2016.15.715

[16]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure and Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[17]

Vitali Liskevich, Igor I. Skrypnik, Zeev Sobol. Estimates of solutions for the parabolic $p$-Laplacian equation with measure via parabolic nonlinear potentials. Communications on Pure and Applied Analysis, 2013, 12 (4) : 1731-1744. doi: 10.3934/cpaa.2013.12.1731

[18]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[19]

Phuong Le. Symmetry of singular solutions for a weighted Choquard equation involving the fractional $ p $-Laplacian. Communications on Pure and Applied Analysis, 2020, 19 (1) : 527-539. doi: 10.3934/cpaa.2020026

[20]

Fuensanta Andrés, Julio Muñoz, Jesús Rosado. Optimal design problems governed by the nonlocal $ p $-Laplacian equation. Mathematical Control and Related Fields, 2021, 11 (1) : 119-141. doi: 10.3934/mcrf.2020030

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (55)
  • HTML views (0)
  • Cited by (12)

Other articles
by authors

[Back to Top]